Wednesday, August 27, 2014
Introducing Mood 24/7, a new tool that helps you track your mood from day to day using your mobile phone. Try it today!

Friday, July 23, 2010 Scorpiosammy, Community Member, asks

Q: Need advice for tapering off Buspar - only on 10mg 2x a day for 3 weeks...

I think that the Buspar is making me worse (insomnia plus much more severe anxiety since starting it). I am only on 5mg in the am and 5mg in the pm. What is a good/safe way to ween myself off?

I was thinking about doing 5mg in the am, and 2.5mg in the pm for a few days, then 2.5 in the am and pm, until just 2.5 once a day in the am, until none at all. I tried cold turkey and it gave me a migraine -- tapering seems like a must.

Thanks for any input from anyone that has had tapering off experience with Buspar and God bless on your roads to recovery.Sammy

Answer This
Answers (1)
Eileen Bailey, Health Guide
7/26/10 2:01pm

Thanks for your question and welcome to AnxietyConnection.com.

 

I am not a medical professional and would not be able to give you medical advice. You really should consult your doctor before reducing your dosage. Many of these types of medications can cause withdrawal symptoms when you stop taking them, especially cold turkey and in some cases, this can be dangerous.

 

Please speak with your doctor and taper the medication only under his or her supervision and advice.

 

For more information:

 

How to Identify and Manage Antidepressant Withdrawal Symptoms

 

Eileen

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Scorpiosammy, Community Member— Last Modified: 12/26/10, First Published: 07/23/10